Anon.

Flucloxacillin antibiotics

Hi, my doctor prescribed me Flucloxacillin antibiotics 500mg for 5 day course. I stopped using it from day 5 as I was not feeling well with below symptoms: feeling sick after taking medication on empty stomach (felt like the need of vomiting), which disappeared after meals, pain in my stomach on the right hand side next to my belly button. It is painful when I press on it. I am just wondering if the pain in my stomach is of concern and whether this side effect is common. It is now 2 days since I stopped taking the medication but still no sign of recovery. Thanks for your advice.

12 April 2016

Minor gastrointestinal disturbances is a possible common side effect of this antibiotic, however other side effects such as nausea, vomiting, diarrhea/constipation and flatulence are possible. Although relatively infrequent, these effects have necessitated termination of treatment in some individuals. The amount of time it takes for half of the drug to undergo elimination is 53 minutes, therefore in just under 5 hours of stopping the antibiotic, any effects which may have resulted from taking it should subside. If you are still experiencing the discomfort and pain we would suggest have it assessed by your GP when possible to eliminate any other causal factor.

Answered by the Health at Hand nurses

Got a health question?

We’re here to help you take care of your health - whenever you need us, wherever you are, whether you're an AXA PPP healthcare member or not.

Our Ask the Expert service allows you to ask our team of friendly and experienced nurses, midwives, counsellors and pharmacists about any health topic.